Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 66, NWS Eureka, CA

December 2, 2008

NWS Eureka, CA issued this small craft advisory at Dec 2, 2008, 2:58 PM PST. It took effect at Dec 3, 2008, 10:00 AM PST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 2:58 PM PST (22:58 UTC)
In effect from
Dec 3, 2008, 10:00 AM PST
Expired
Dec 5, 2008, 3:00 AM PST
In force
41 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KEKA 022258
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PST TUE DEC 2 2008

PZZ470-031100-
/O.EXT.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/
/O.NEW.KEKA.SC.Y.0066.081204T0000Z-081205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 PM PST TUE DEC 2 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 4 PM WEDNESDAY TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4
PM WEDNESDAY TO 10 PM PST THURSDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT
WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-031100-
/O.EXT.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/
/O.NEW.KEKA.SC.Y.0066.081203T1800Z-081205T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 PM PST TUE DEC 2 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 10 AM WEDNESDAY TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM
10 AM WEDNESDAY TO 10 PM PST THURSDAY. THE SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT
WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-455-030500-
/O.EXT.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
258 PM PST TUE DEC 2 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
9 PM PST THIS EVENING...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 9 PM PST THIS EVENING. 

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

$$
5 follow-up statements
967 
WHUS76 KEKA 030501
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 PM PST TUE DEC 2 2008

PZZ470-031100-
/O.EXP.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/
/O.CON.KEKA.SC.Y.0066.081204T0000Z-081205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
901 PM PST TUE DEC 2 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
10 PM PST THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
10 PM PST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-031100-
/O.EXP.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/
/O.CON.KEKA.SC.Y.0066.081203T1800Z-081205T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
901 PM PST TUE DEC 2 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
10 PM PST THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
10 PM PST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-030615-
/O.EXP.KEKA.SW.Y.0073.000000T0000Z-081203T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
901 PM PST TUE DEC 2 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN
EFFECT.



$$
000
WHUS76 KEKA 031503
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
703 AM PST WED DEC 3 2008

PZZ475-040045-
/O.CON.KEKA.SC.Y.0066.081203T1800Z-081205T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
703 AM PST WED DEC 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-040045-
/O.CON.KEKA.SC.Y.0066.081204T0000Z-081205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
703 AM PST WED DEC 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 PM PST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS76 KEKA 032247
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PST WED DEC 3 2008

PZZ475-041200-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-081205T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
247 PM PST WED DEC 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 10 PM PST THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-041200-
/O.CON.KEKA.SC.Y.0066.081204T0000Z-081205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
247 PM PST WED DEC 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 10 PM PST THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS76 KEKA 041500
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
700 AM PST THU DEC 4 2008

PZZ470-475-050000-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-081205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
700 AM PST THU DEC 4 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS76 KEKA 042127
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
127 PM PST THU DEC 4 2008

PZZ475-042230-
/O.CAN.KEKA.SC.Y.0066.000000T0000Z-081205T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
127 PM PST THU DEC 4 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ470-051100-
/O.EXT.KEKA.SC.Y.0066.000000T0000Z-081205T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
127 PM PST THU DEC 4 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 5:07 AM PST, 9 hours 51 minutes earlier.

Area forecast discussion, Dec 2, 5:07 AM PST, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
507 AM PST TUE DEC 2 2008

.SYNOPSIS...A WEAK COLD FRONT MOVING INLAND ACROSS THE REGION WILL
BRING A CONTINUED CHANCE OF LIGHT SHOWERS TO NORTHWEST CALIFORNIA
THIS MORNING. HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST
THIS AFTERNOON...BRINGING WARMER AND DRIER WEATHER TO THE REGION
THROUGH LATE IN THE WEEK.

&&

.SHORT TERM...TODAY THROUGH THURSDAY...IR IMAGES SHOW AN UPPER
TROUGH MOVING INLAND THROUGH THE PACIFIC NORTHWEST...WITH VERY LIGHT
SHOWERS EVIDENT ON RADAR ACROSS THE REGION. THE RAINFALL HAS MOSTLY
ENDED AS THE TROUGH MOVES INLAND AND EXPECT ONLY A FEW LIGHT SHOWERS
THROUGH LATE MORNING. TOTALS RANGE FROM A HIGH OF 0.28 INCHES JUST
INLAND FROM CEC...TO 0.12 INCHES AT ORICK...ARCATA AND
BRIDGEVILLE...WITH 0.04 AT HONEYDEW AND WILLITS...AND VERY LITTLE
ELSEWHERE.

ALSO EVIDENT ON SATELLITE IMAGES IS A HIGH AMPLITUDE RIDGE PUSHING
TOWARD 130 WEST...CLOSELY FOLLOWED BY A FAIRLY ENERGETIC SHORTWAVE
PER GFS AND OTHER MODELS. IT APPEARS THAT THE SHORTWAVE TROUGH WILL
NOT BREAK DOWN THE RIDGE...BUT WILL DIVE SOUTH AND UNDERCUT IT
WEDNESDAY AFTERNOON. AT 00Z THURSDAY A CUTOFF LOW APPEARS IN THE GFS
SOLUTION NEAR 130 WEST 40 NORTH. THE LOW IS FORECAST TO DROP DUE
SOUTH TO NEAR 30 NORTH AND AMPLIFY THROUGH THURSDAY AFTERNOON.
ALTHOUGH THIS MODEL SCENARIO MIGHT BE MET WITH SKEPTICISM...THE
VARIOUS MODELS SHOW GOOD AGREEMENT IN FORMING THE CUTOFF AND MOVING
IT SOUTH THROUGH THE SHORT TERM...AS THE UPPER RIDGE BUILDS STRONGLY
INTO THE PACIFIC NORTHWEST. THE EXPECTED DIFFERENCES IN POSITIONING
AND STRENGTH OF THE CUTOFF ARE THERE BUT THE BASIC SENSE IS THAT
MODELS AGREE RATHER WELL THROUGH THURSDAY AFTERNOON. THIS WILL
PROVIDE THE REGION WITH A WARMING TREND AND DRY WEATHER...ALTHOUGH
SOME LOW CLOUD AND FOG FORMATION FOR THE LATE NIGHT THROUGH MID
MORNING TIME PERIOD IS EXPECTED. CMC

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...ONLY MINOR CHANGES WERE
MADE TO THE PREVIOUS FORECAST. THE MAIN ISSUES CONTINUE TO BE THE
TRAJECTORY AND LOCATION OF THE OFFSHORE LOW EARLY IN THE PERIOD AND
THE EVENTUAL BREAKDOWN OF THE RIDGE LATER IN THE PERIOD. MODEL
CONSENSUS SUGGESTS THE FIRST ISSUE WILL BE FAR ENOUGH REMOVED FROM
NORTHERN CAL TO BE UNEVENTFUL...SO POPS REMAIN WELL BELOW CLIMO OR
NIL THROUGH SATURDAY. GFS ENSEMBLES INDICATE SIGNIFICANT VARIABILITY
SUNDAY...BUT THE 12Z OPERATIONAL GFS KEEPS THE BLOCKING PATTERN
STILL IN PLACE WHILE DROPPING AN INSIDE SLIDER INTO THE GREAT
BASIN. TO ACCOUNT FOR THIS UNCERTAINTY...WE WILL MAINTAIN SLIGHT
CHANCE POPS ACROSS THE NORTHERN COASTAL SECTIONS FOR SUNDAY WITH
LOWER POPS FOR MONDAY AS THE OFFSHORE RIDGE AMPLIFIES. BURGER

&&

.AVIATION...A WEAK FRONT HAS LEFT LOW LEVEL RESIDUAL MOISTURE AT THE
COASTAL AIR TERMINALS IN THE FORM OF MVFR FOG AND CIGS. FORECAST
MODELS DEPICT A DRIER NORTHERLY FLOW RETURNING TO THE COAST AFTER
20Z WHICH SHOULD PROMOTE VFR CONDITIONS THROUGH THE REMAINDER OF THE
TAF CYCLE. ELSEWHERE SPOTTY VALLEY FOG IS LIKELY OVER INTERIOR SITES
THIS MORNING BUT SHOULD GIVE WAY TO VFR CONDITIONS BY LATE MORNING
TO EARLY AFTERNOON...WITH A RETURN LIKELY  LATER THIS EVENING.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO PT ARENA OUT
60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.